MAUDE Adverse Event Report: DEPUY SPINE INC 6MM DUAL-LEAD TAP; ORTHOPAEDIC STEREOTAXIC INSTRU

DEPUY SPINE INC 6MM DUAL-LEAD TAP; ORTHOPAEDIC STEREOTAXIC INSTRU
Model Number 279702600N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Device evaluated by mfr: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary.Photo investigation: the device was not returned.A photo-investigation was performed on the images provided.The attachment was an image of the broken 6mm dual-lead tap.Both broken pieces were visible in the image.The device was broken at the transition point to the smaller shaft; hence the complaint is confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review could not be performed.Conclusion: the complaint condition was confirmed during photo investigation.Although no definitive root-cause can be determined based on the provided information, it is likely the device encountered unintended forces during use.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a mre review could not be performed.Also, a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4), no manufacturing record evaluation is required device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an unknown procedure the double lead 6.0 tap shaft snapped.There was no surgical delay.Fragments were generated and removed easily.There were no patient consequences.The procedure was successfully completed.This report is for one (1) 6mm dual-lead tap.This is report 1 of 1 for (b)(4).

Brand Name
6MM DUAL-LEAD TAP
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRU
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12174573
Report Number1526439-2021-01412
Device Sequence Number19240407
Product Code OLO
UDI-Device Identifier10705034388366
UDI-Public10705034388366
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702600N
Device Catalogue Number279702600N
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1